Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Stability of fronts for a regularization of the Burgers equation

Authors: H. S. Bhat and R. C. Fetecau
Journal: Quart. Appl. Math. 66 (2008), 473-496
MSC (2000): Primary 37K45
DOI: https://doi.org/10.1090/S0033-569X-08-01099-X
Published electronically: July 3, 2008
MathSciNet review: 2445524
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the stability of traveling waves for the Leray-type regularization of the Burgers equation that was recently introduced and analyzed by the authors in Bhat and Fetecau (2006). These traveling waves consist of ``fronts,'' which are monotonic profiles that connect a left state to a right state. The front stability results show that the regularized equation mirrors the physics of rarefaction and shock waves in the Burgers equation. Regarded from this perspective, this work provides additional evidence for the validity of the Leray-type regularization technique applied to the Burgers equation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 37K45

Retrieve articles in all journals with MSC (2000): 37K45

Additional Information

H. S. Bhat
Affiliation: Department of Mathematics, Claremont McKenna College, Claremont, California 91711
Email: hbhat@cmc.edu

R. C. Fetecau
Affiliation: Department of Mathematics, Simon Fraser University, Burnaby, BC V5A 1S6, Canada
Email: van@math.sfu.ca

DOI: https://doi.org/10.1090/S0033-569X-08-01099-X
Received by editor(s): February 6, 2007
Published electronically: July 3, 2008
Article copyright: © Copyright 2008 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society